- Health Service
- Forms & Resources
- MyWellness (Online Student Health)
- Immunizations & Medical Records
- Flu Information
- Travel / Study Abroad
- Health Education
- Faculty & Staff
- Incoming Students
Over the last few weeks, MDMA or “Molly” has been linked to the death of multiple college-age people in the Northeast, including a 19-year-old college student who died after taking the drug at the House of Blues in Boston. MDMA is also an ingredient of “Ecstasy” which often includes many other chemical substances.
THE BOTTOM LINE: As Molly and Ecstasy are synthetic (and illegal) stimulants, those who make or sell these drugs often add or substitute other chemicals (including methamphetamine, cocaine, or cathinones/ “bath salts”) making their contents unknown and totally unreliable.
What are the effects?
Once taken, the effects of Molly begin within minutes. Users may feel alert, hyper, nauseous or dizzy. Their perception of time and physical sensation may also be altered. While some users report feeling euphoric or overly warm towards people (who may or may not deserve their affection), others feel anxious and agitated. Molly also causes muscles to tense, often leading to clenched teeth and jaws as well as noticeable facial twitching. MDMA also impacts heart rate, blood pressure, and body temperature. Users are at risk of hyperthermia (overheating) and dehydration, especially if they are in a hot or crowded venue. This can cause kidney damage and dangerous changes to heart rhythms.
Longer term effects of MDMA use may include anxiety and depression, as well as sleep and memory difficulties which can last for days to a week (and perhaps longer for regular users.)
Keep yourself and your friends safe:
1) Know that MDMA has dangerous side effects – and even if something is called Molly or Ecstasy, there is no way to know what substances are actually in the drug.
2) Remember that it’s particularly dangerous to take multiple doses of Molly or Ecstasy, or to combine it (or any stimulant) with alcohol.
3) Be a Responsible Actor! (And Remember the Responsible Action/ Good Samaritan Clause): If someone is showing any signs of overdose, call Campus Police at 781-283-5555 (on campus emergency) or 911 (off campus) immediately.
Health Service: www.wellesley.edu/healthservice 781-283-2810
Health Education: www.wellesley.edu/healthservice/healthed 781-283-2810
Counseling Service: www.wellesley.edu/counseling 781-283-2839
Accurate Information about Molly/ MDMA: